MAUDE Adverse Event Report: MERIL LIFE SCIENCES PRIVATE LIMITED MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PRIVATE LIMITED MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MOZ20015
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot.Moreover, the instructions for use (ifu) of mozec cautions users to examine the ptca catheter prior to the angioplasty to verify functionality and to ensure that its size and shape are suitable for the specific procedure for which it is to be used.The ifu instructs any product with damage to not be used.If resistance is encountered at any time during the insertion procedure, do not force passage.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.Neither the dhr review nor complaint history review suggest that the reported failures could be related to the design or the manufacturing process.
 
Event or Problem Description
An angiography was performed on coronary arteries which determined that the lad was sub totally occluded.A pci was performed on lad of a female aged (b)(6) years.It took 20-30 minutes to successfully wire the lad with an abbott powerturn flex 0.014", 190cm interventional coronary wire.Upon successful wiring of the lad, a 2.00 x 15 mm mozec was placed onto the wire and became stuck (unable to advance or retract) outside of the guiding catheter.The wire was lubricated with saline at all times outside of the guiding catheter.Upon attempting to retract the mozec balloon off the wire, the balloon and delivery catheter hypotube became detached.At this time the hypotube was removed while the actual balloon was stuck on the wire.The wire was then cut with an attempt to remove the stuck balloon on the wire and advance another balloon on the same wire which was unsuccessful.The wire was ultimately removed and the vessel was rewired with a different abbott powerturn flex 0.014", 190 cm interventional coronary wire and the procedure was completed using boston scientific 2.0 x 20 mm rx emerge ptca balloon.No patient injury reported.

Brand Name
MOZECTM RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PRIVATE LIMITED
survey number 135/139
bilakhia house, muktanand marg
chala, vapi, gujarat 39619 1
IN  396191
MDR Report Key8406349
Report Number3009613036-2019-00002
Device Sequence Number389606
Product Code LOX
UDI-Device Identifier18904224907598
UDI-Public18904224907598
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model NumberMOZ20015
Device Catalogue NumberMOZ20015
Device Lot NumberUMOD89
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR